MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0119L20
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter came out soon after insertion (the exact placement time was still being confirmed), and in the director's case, three consecutive cases in the same patient (20fr, 18fr) a stone has come out and said that the cuff should not be damaged because of that, and have had major trouble with this director in the past due to a balloon malfunction, need to be careful.Per additional information received via email on 16jul2024, it was reported that the damage to the cuff which was visible to the naked eye.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The reported failure was able to be reproduced.The product was used for urological care.Evaluation confirmed the balloon was burst.Introduced water into the inflation lumen and did not experience any obstructions to impede flow.Microscopic examination found there was present salt on the balloon area.However, the exact cause of how and when the problem occurred could not be determined.The potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/operator error).A potential root cause for this failure mode could be low latex viscosity, short latex dwell time, latex dip speed out too slow causing thin sac.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indication for use: this device is an indwelling catheter in the bladder for urinary drainage.Precautions: 1.Precaution for use natural rubber may cause allergic symptoms including itching, redness, urticaria, swelling, fever, dyspnea, asthma-like symptoms, decrease blood pressure, shock, etc.When such symptoms appear use of the devise should be stopped immediately and consult the attending physician so that appropriate measures should be taken.2.Important precaution product is sterile unless package is opened or damaged.This device is for urological use only.Do not use for other purposes, the law restricts this device to sale by or on the order of a physician.When abnormal resistance is encountered in inserting catheter, do not use excessive force and remove the catheter to find out the cause of difficulties in insertion.When inflating or deflating balloon with sterile water, use a luer tip (needleless) syringe.Don does not use a needle.Visually inspect the product for any imperfection or surface deterioration prior to use.Do not sterilize.Use this device immediately after opening the package.After use, handle and dispose of in accordance with acceptance medical practice.Do not aspirate urine through drainage funnel wall.This may cause malfunction of catheter, or urinary tract infection.Since movement of the body may twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.When urinary flow cannot be noted, confirm that the catheter is nether occluded nor broken.To deflate the balloon and remove catheter, gently aspiration to encourage deflation if needed.After balloon deflation withdraw the catheter at room temperature away from direct exposure to light.Inspect packaging prior to use.If packaging is opened or damage do not used.Capped adapter attached to irrigation lumen is designed to connect catheter with bladder irrigation line or tube.While in use, open the cap and attached irrigation lumen tube to it.After use cleanse the opening of lumen and close the cap.Always use aseptic technique following physician direction while using irrigation lumen.This report references a us equivalent device.The us udi equivalent for this product number is used h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter came out soon after insertion (the exact placement time was still being confirmed), and in the directors case, three consecutive cases in the same patient (20fr , 18fr ) a stone has come out and said that the cuff should not be damaged because of that, and have had major trouble with this director in the past due to a balloon malfunction need to be careful.Per additional information received via email on 16jul2024, it was reported that the damage to the cuff which was visible to the naked eye.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19781810
Report Number1018233-2024-04376
Device Sequence Number15492330
Product Code EZC
UDI-Device Identifier00801741019074
UDI-Public(01)00801741019074(11)231128(17)280728(10)MYHW1975
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0119L20
Device Lot NumberMYHW1975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown